MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following the intraocular lens (iol) implant procedure the patient states it looks like she is looking through oil and has flickering.The iol was replaced with a non-company lens in a secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned cut into two portions returned on a piece of medical sponge in a plastic bag.Viscoelastic was observed dried on the lens.The lens was cleaned with klrp to further evaluate.The lens was allowed to air dry.After drying, the lens appeared clear.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge and a company handpiece.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The explanted lens was returned cut into pieces.The lens appeared to be clear.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The instruction for use (ifu) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The file indicated that the company lens (1.50 cyl.) 20.0 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a non- company lens ( ic-8 apthera 23.0 diopter).This information that a company lens 20.0 diopter lens was exchanged for a non- company lens (ic-8 apthera extended depth of focus lens) with a 3 diopters difference suggests that the replacement lens model and diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17378936
Report Number1119421-2023-01318
Device Sequence Number20379107
Product Code MJP
UDI-Device Identifier00380652457385
UDI-Public00380652457385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.200
Device Lot Number15440939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/24/2023
Date Device Manufactured06/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IC-8 APTHERA 23.0 DIOPTER, SN: 60178680; MONARCH INJECTOR; MONARCH CARTRIDGE C; OCCUCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale